A solution to the problem of potential flow about a submerged prelate spheroid in axial horizontal motion beneath a free surface has been derived within the theory of infinitesimal waves, satisfying exactly the body boundary condition, and the wave resistance of the spheroid has been evaluated. The solution is in the form of a distribution of sources on the surface of the spheroid; the analysis yields an infinite set of equations for determining the coefficients of the expansion of the potential of the distribution in spheroidal harmonics. The difference between the present results for the wave resistance and those given by Havelock's approximation is found to be rather significant. Comparison with experimental wave resistance measurements obtained using the wake-survey technique shows agreement for Froude numbers between 0.35 and 0.40.
Skip Nav Destination
March 01 1973
On the Wave Resistance of a Submerged Spheroid
- Share Icon Share
- Search Site
Farell, César. "On the Wave Resistance of a Submerged Spheroid." J Ship Res 17 (1973): 1–11. doi: https://doi.org/10.5957/jsr.19220.127.116.11
Download citation file: